MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH CHEMISTRY CALIBRATOR (CHEM CAL)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH CHEMISTRY CALIBRATOR (CHEM CAL)
Model Number ATELLICA CH CHEMISTRY CALIBRATOR (CHEM CAL)
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered high and outside of range at the time of the event.Siemens is investigating the issue.
 
Event or Problem Description
Discordant, falsely elevated calcium (ca_2) patient results were obtained on 7 different atellica ch 930 analyzers following calibration with chemistry calibrator (chem cal) lot 993626.The initial results were reported to the physician(s).It is unknown if the patients have had a change in medication or had to receive additional blood tests due to the discordant ca_2 results.There are no reports of adverse health consequences due to the discordant, falsely elevated ca_2c results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2021-00063 on 26-feb-2021.Siemens filed the first supplemental mdr 2432235-2021-00063_s1 on 22-apr-2021.Additional information (07-dec-2021): siemens retrieved instrument data via smart remote services (srs) for the seven affected atellica ch 930 analyzers.The srs data shows that calcium_2 (ca_2) was either never calibrated or there was no data available using chemistry calibrator (chem cal) lot 993626 on four of the seven affected atellica ch 930 analyzers: (serial numbers: (b)(6)).Ca_2 was calibrated on (b)(6) 2021 for atellica ch 930 analyzer (serial number: (b)(6)), but no ca_2 quality control (qc) data or results are available prior to or after (b)(6) 2021 for siemens to review.Siemens was able to retrieve ca_2 qc data after calibration with chem cal lot 993626 for two atellica ch 930 analyzers (serial numbers: (b)(6)).Qc showed consistent recovery within the customer range and is also consistent with peer recovery.The customer did not perform a patient comparison, but rather observed a high bias for ca_2 results using a patient moving average.The customer was using a reference range of 2.15-2.51 mmol/l, which differs from the reference range in the atellica ca_2 instructions for use (ifu), which is 2.18-2.60 mmol/l.Siemens compared ca_2 patient recovery data with both the customer's reference range and the ca_2 ifu range.However, siemens has no specification for using a patient moving average to determine average bias for any method so no conclusions related to method bias can be determined.The reference range used by the customer is lower than the reference range listed in the atellica ca_2 ifu which may contribute to the larger percentage of ca_2 patient results recovering high outside of the customer's expected range.Siemens performed an additional internal investigation to ensure accuracy of qc and patient samples while using chem cal lot 993626.Multiple chem cal vials were tested at different time points after vial hydration for multiple chem cal lots with no significant difference in recovery across all analytes assigned to the calibrator.Vial-to-vial variability was also tested across multiple chem cal lots with no significant difference in recovery across all analytes assigned to the calibrator.Customer bulletins have been released to customers describing the typical recovery biases across all available commercial chem cal lots when tested against the master lot.All calibrator lots were released within the manufacturing specifications.There is no evidence of a product nonconformance related to any in-date chem cal lots.The customer is currently fully operational.The calibrator is performing according to specifications.No further evaluation of this device is required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2021-00063 on 26-feb-2021.Additional information (29-mar-2021): siemens conducted an internal investigation into this issue, but the data was inconclusive to pre-confirm a potential product issue related to biases observed with calcium when using the advia chemistry calibrator lot 993624.Additional testing is still being performed by siemens.Siemens is investigating the issue.

Brand Name
ATELLICA CH CHEMISTRY CALIBRATOR (CHEM CAL)
Common Device Name
ATELLICA CH CHEMISTRY CALIBRATOR (CHEM CAL)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
THERMO FISHER SCIENTIFIC
registration # 3010939897
46500 kato road
fremont CA 94538
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key11385956
Report Number2432235-2021-00063
Device Sequence Number16989905
Product Code JIX
UDI-Device Identifier00630414597492
UDI-Public00630414597492
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K161494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberATELLICA CH CHEMISTRY CALIBRATOR (CHEM CAL)
Device Catalogue Number11099411
Device Lot Number993626
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer03/29/2021
12/07/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date04/22/2021
12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown